Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 43, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 8, 2006, 9:10 AM CST for Crawford County, Washington County, Missouri. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2006, 9:10 AM CST (15:10 UTC)
- Expired
- Mar 8, 2006, 9:35 AM CST
- In force
- 25 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Crawford County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 94 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.2 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -415 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 356 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 081510 SVRLSX MOC055-221-081545- /O.NEW.KLSX.SV.W.0043.060308T1510Z-060308T1545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 910 AM CST WED MAR 8 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CRAWFORD COUNTY IN EAST CENTRAL MISSOURI NORTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI * UNTIL 945 AM CST * AT 907 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR STEELVILLE...AND MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... ANTHONIES MILL... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3798 9156 3782 9147 3800 9084 3821 9095 $$ TRUETT
1 follow-up statement
000 WWUS53 KLSX 081535 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 931 AM CST WED MAR 8 2006 MOC055-221-081541- /O.CAN.KLSX.SV.W.0043.000000T0000Z-060308T1545Z/ WASHINGTON MO-CRAWFORD MO- 931 AM CST WED MAR 8 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CRAWFORD AND NORTHWESTERN WASHINGTON COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. HOWEVER...HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE AS THE STORM MOVES EAST INTO NORTHEAST WASHINGTON...EXTREME SOUTHERN JEFFERSON...AND NORTHERN ST. FRANCOIS COUNTIES. THIS STORM WILL AFFECT THE TOWNS OF OLD MINES....BLACKWELL...AND VALLES MILL. LAT...LON 3798 9156 3782 9147 3800 9084 3821 9095 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 5:59 AM CST, 3 hours 11 minutes earlier.
Area forecast discussion, Mar 8, 5:59 AM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 559 AM CST WED MAR 8 2006 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS ARE BEGINNING TO INCREASE IN COVERAGE EARLY THIS MORNING...MAINLY ALONG AND NORTH OF I-70. FOR THE SHORT TERM...THE MAIN FORECAST ISSUE WILL BE POSSIBILITY OF SEVERE WEATHER. AS OF 08Z...40 TO 50 KT LLJ PULLING UP MORE MOISTURE INTO THE REGION...BUT DEWPTS REMAIN RATHER CHILLY IN THE LOW TO MID 30S...SO MAIN THREAT WILL BE SMALL HAIL WITH THIS INITIAL BATCH OF PCPN. AS THE DAY PROGRESSES THOUGH...STRENGTHENING SFC LOW OVER SW KS WILL LIFT NORTHEAST ALONG FRONTAL BOUNDARY. THIS WILL HELP LOW LEVEL MOISTURE INCREASE WITH DEWPTS RAISING UP INTO THE 50S BY THIS AFTERNOON. HOWEVER...SEVERE THREAT LOOKS MARGINAL DUE TO LACK OF SURFACE HEATING. AS FOR HIGH TEMPS...DESPITE STRONG SOUTHERLY WINDS...CLOUD COVER AND PCPN WILL KEEP TEMPS FROM RISING TOO MUCH TODAY...UPPER 50S TO UPPER 60S A GOOD BET. BY THIS EVENING...FRONTAL BOUNDARY TO SLOWLY SLIDE TO THE EAST WITH LOW LEVEL MOISTURE...WINDS AND INSTABILITY ON THE INCREASE. OUR BEST BET FOR SEVERE WEATHER WILL BE TONIGHT AND THURSDAY...AS SFC LI/S DIP DOWN TO AROUND MINUS 2. MAIN THREAT CONTINUES TO BE HAIL AND DAMAGING WINDS. THIS ROUND OF PCPN TO COME TO AN END LATE THURSDAY NIGHT AS WEAK SFC RIDGE BUILDS IN. BEYOND FRIDAY...MEDIUM RANGE MODELS CONTINUE TO BE IN PRETTY GOOD AGREEMENT FOR THE WEEKEND AND THE BEGINNING OF NEXT WEEK. PERSISTENT TROF OVER THE WESTERN CONUS CONTINUES TO EJECT SHORTWAVES INTO SOUTHWEST FLOW OVER THE PLAINS AND UPPER MIDWEST. THE TWO MAIN WAVES OF INTEREST WILL MOVE ACROSS NE AND IA ON JUST ABOUT IDENTICAL TRACKS ON SATURDAY...AND AGAIN ON MONDAY AND TUESDAY. ABUNDANT MOISTURE AND STRONG WIND FIELDS ALOFT WILL KEEP THE POTENTIAL FOR SEVERE WEATHER GOING THROUGH THE PERIOD. BYRD && .AVIATION... FOR THE 12Z TAFS... THE LLJ HAS VEERED AROUND TO MORE WSWLY OVR THE LAST FEW HRS AND THE RESULTANT LIFT HAS RESULTED IN A NOTICABLE INCREASE IN SHRA AND TSRA ACRS THE REGION. THERE ARE TWO MAIN AREAS ATTM...ONE EXTENDING FROM SCNTRL IL NWWD INTO NW MO...WITH ANOTHER BAND FROM NW MO INTO SW MO. WE ARE ALSO SEEING NEW DEVELOPMENT JUST SW OF STL METRO AREA. ALL THIS ACTIVITY IS MOVING TO THE EAST AROUND 40 MPH...A TREND WHICH SHOULD CONTINUE THROUGH AT LEAST MID MORNING THEN BELIEVE WE SHUD SEE A GRADUAL LIFTING OF THE MAIN ZONE OF ACTIVITY INTO NRN MO AND CENTRAL IL...AS THE WRMFNT LIFTS NWD. NEW TAFS FOLLOW THIS PCPN TREND. THERE IS A POTPOURRI OF CIG HEIGHTS AROUND AND WASNT QUITE SURE HOW LOW TO GO AFTER THE PCPN COMES TO A LULL...SO KEPT WITH THE PRVS TRENDS OF CIGS OF 3000-4000 FT. WHILE I CANT RULE OUT PCPN FROM MID AFTERNOON TO EARLY EVENING...FEEL THE BEST PROBABILITY OF THE NEXT WAVE WILL COME FM MID EVENING INTO THE OVERNIGHT HRS TNGT ALONG AND IN ADVANCE OF THE SFC LOW/CDFNT. GLASS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 8, 5:46 AM CST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 546 AM CST WED MAR 8 2006 ILZ058>060-064-065-069-070-074-095>102-MOZ018-019-026-027-034>036- 041-042-047>052-059>065-072-073-091215- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL- MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-SHELBY-ST. CHARLES- ST. CLAIR IL-ST. LOUIS-ST. LOUIS CITY-WARREN-WASHINGTON- WASHINGTON IL- 546 AM CST WED MAR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT PERIODS OF THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT WITH LOCALLY HEAVY RAINFALL POSSIBLE AS AN AREA OF LOW PRESSURE MOVES ALONG A FRONTAL BOUNDARY FROM SOUTHERN KANSAS TO NORTHWEST MISSOURI. ALSO...EXPECT A SLIGHT CHANCE OF SEVERE WEATHER WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL PERSIST INTO THURSDAY AS THE COLD FRONT MOVES THROUGH THE AREA...WITH LOCALLY HEAVY RAINFALL POSSIBLE. ANOTHER CHANCE OF THUNDERSTORMS REMAINS IN THE FORECAST SATURDAY THROUGH MONDAY NIGHT. AN INCREASINGLY UNSTABLE ATMOSPHERE WILL COMBINE WITH A FAVORABLE STORM TRACK TO PROVIDE A CHANCE OF SEVERE THUNDERSTORMS DURING THIS PERIOD. THERE IS STILL SOME UNCERTAINTY IN THE EVOLUTION OF THIS WEATHER PATTERN...BUT THE PUBLIC SHOULD CONTINUE TO MONITOR THE LATEST FORECAST AND OUTLOOKS FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY HAIL REPORTS...DAMAGING WINDS AND RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. ILZ079-MOZ074-075-084-085-099-091215- IRON-MADISON-RANDOLPH IL-REYNOLDS-ST. FRANCOIS-STE. GENEVIEVE- 546 AM CST WED MAR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT PERIODS OF THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT WITH LOCALLY HEAVY RAINFALL POSSIBLE AS AN AREA OF LOW PRESSURE MOVES ALONG A FRONTAL BOUNDARY FROM SOUTHERN KANSAS TO NORTHWEST MISSOURI. ALSO...EXPECT A SLIGHT CHANCE OF SEVERE WEATHER WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL PERSIST INTO THURSDAY AS THE COLD FRONT MOVES THROUGH THE AREA...WITH A SLIGHT CHANCE OF SEVERE WEATHER. EXPECT LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL POSSIBLE. ANOTHER CHANCE OF THUNDERSTORMS REMAINS IN THE FORECAST SATURDAY THROUGH MONDAY NIGHT. AN INCREASINGLY UNSTABLE ATMOSPHERE WILL COMBINE WITH A FAVORABLE STORM TRACK TO PROVIDE A CHANCE OF SEVERE THUNDERSTORMS DURING THIS PERIOD. THERE IS STILL SOME UNCERTAINTY IN THE EVOLUTION OF THIS WEATHER PATTERN...BUT THE PUBLIC SHOULD CONTINUE TO MONITOR THE LATEST FORECAST AND OUTLOOKS FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY HAIL REPORTS...DAMAGING WINDS AND RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. BYRD
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.